Archived

This topic is now archived and is closed to further replies.

Cortisone Shots For Cysts

5 posts in this topic

Hi! Does anyone have any advice for someone with a couple of cysts? I occasionally get a cyst in this one spot on my cheek...which keeps getting more scars from these occasional cysts. I now have 2 cysts on my face and they've been there a couple of weeks.

Thinking about getting a shot.... but I read somewhere that cortisone shots can cause scarring? Worse scarring than the cyst would cause?

Is this true?

Stupid cysts.

Share this post


Link to post
Share on other sites

I did try that! ... and it helped simmer one down and the other is still quite active but not as sore (less swelling and redness... now just stubbornly there)! I might try hot water compress again before Monday (which would be when I try to get in to the doctor for a shot).

I've also been putting neosporin on them and took an ibuprofen.

Has anyone had much experience with cortisone shots vs not getting cortisone shots? I'm being good and not picking at it... but I teach college kids and this thing looks silly on my face... 30 kids starring at you with a hug zit on your face! You can see the silhouette of it bulging out the side of my cheek at certain angles.

Stupid cysts!

Share this post


Link to post
Share on other sites

Hi Tibby - I never pick my acne and go to the dermatologist for cortisone shots when I have a breakout. It brings the inflammed pimple down immediately and helps to prevent scarring - I would also recommend that you use Polysporin after the extraction it really helps with healing.

Share this post


Link to post
Share on other sites

Thanks Maria! I have another cyst right in the same spot again... this thread helped me to see how often I'm getting cysts.

I went to the walk-in clinic today in my po-dunk town and the doc said she can't perform cortisone shots for acne (even though they told me so on the phone before I came).... $25 co-pay, 1 hour wait, and an annoying lecture from the doctor later, I walked away empty handed with a huge zit on my face and tears in my eyes. She just lectured me on seeing a dermatologist.

I saw a dermatologist this summer on a regular basis when I was out of town for work (in a big city), but all they want to do is prescribe accutane. We tried lasers but they didn't work (obviously). Is there even a reason to go to the derm if all they're going to do is prescribe accutane? My regular doctor can do that... plus she has to see me for other reasons as well.

Share this post


Link to post
Share on other sites